Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 28, 2021Choctaw County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 28, 2021, 3:23 PM CDT for Choctaw County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2021, 3:23 PM CDT (20:23 UTC)
Expired
Sep 28, 2021, 4:15 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 148 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1285 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS84 KMOB 282023
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Tue Sep 28 2021
 
ALZ051-282115-
Choctaw AL-
323 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern Choctaw
County through 415 PM CDT...

At 322 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of Crandall, or 14 miles west
of Butler, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lisman, Gilbertown and Toxey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3187 8826 3189 8847 3219 8843 3220 8823
TIME...MOT...LOC 2022Z 272DEG 5KT 3203 8846 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 28, 1:45 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 28, 1:45 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
145 PM CDT Tue Sep 28 2021

.NEAR TERM /Now Through Wednesday/...A highly amplified upper
trough axis just west of the Mississippi River will shift
eastward, with the axis residing from the northwest Gulf up
across the western Great Lakes and into southern Canada by the end
of the near term. Best influx of Gulf moisture continues to be
over the western half of our forecast area, with PWATs between 1.5
to 2". MLCapes are currently between 1500-2000J/kg in the ongoing
convective areas, with DCapes between 500-900J/kg range. Adding
in the dry layers in the mid and upper levels over the moist low
areas could result in a few of the stronger storms to produce
gusty surface winds to 40 mph. The convection will gradually
dissipate through the evening hours inland areas. However, a
subtle shortwave pivoting around the base of a large upper trough
to our west will slide into the region tonight through Wednesday
timeframe. The forcing from the shortwave in combination with the
plume of moisture surging into the region will allow isolated to
scattered to remain along the coast overnight, with isolated
thunderstorms possible. Isolated showers could also develop late
tonight across the western half of the forecast area. Patchy late
night fog development is also possible, but a Dense Fog Advisory
is not expected to be required at this time. Shower and
thunderstorm chances will be higher, 20-40 percent, across the
eastern half of the forecast area on Wednesday compared to today
given the nearby shortwave pivoting through the region, with a
40-50 percent chance across the western half. Due to the thick
cloud cover MLCapes will be lower, between 600-1200J/kg, so
expected any gusty winds to limited to 30 mph.

Tonight's lows temperatures will lower drop into the upper 60s to
around 70s. We will see a west-east gradient in high temperatures
on Wednesday, with low to mid 80s west of the Alabama River, and
mid 80s to near 90 degrees to the east. A Low Risk of rip
currents is expected through the near term. /22

&&

.AVIATION...
18Z issuance...MVFR/VFR ceilings will prevail outside of
convection, with local drops to low/mid MVFR ceiling levels in
showers and thunderstorms. Local visibility drops into the
IFR/MVFR levels are likely to occur in showers and thunderstorms,
mainly west of the Alabama River, and inland areas late tonight as
patchy fog forms. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 28, 10:18 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1018 AM CDT Tue Sep 28 2021

ALZ266-281615-
Baldwin Coastal AL-
1018 AM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of southwestern Baldwin
County through 1115 AM CDT...

At 1018 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm capable of producing a waterspout near Dauphin
Island, moving east at 20 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Fort Morgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3023 8802 3024 8796 3024 8795 3025 8796
      3026 8794 3024 8790 3024 8785 3025 8782
      3026 8777 3025 8777 3024 8782 3024 8776
      3023 8780 3023 8799 3022 8803
TIME...MOT...LOC 1518Z 255DEG 16KT 3022 8816

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 28, 12:48 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
1248 PM CDT Tue Sep 28 2021

ALZ261-263-MSZ079-281830-
Mobile Central AL-Mobile Inland AL-George MS-
1248 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 130 PM CDT...

At 1247 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northwest of Wade, or 14 miles south of
Lucedale, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tanner Williams and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3074 8841 3073 8863 3073 8876 3080 8878
      3093 8842 3095 8831 3080 8831 3066 8834
      3065 8841
TIME...MOT...LOC 1747Z 256DEG 13KT 3074 8868

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 28, 1:15 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
115 PM CDT Tue Sep 28 2021

MSZ075-076-078-079-281900-
Stone MS-Perry MS-Greene MS-George MS-
115 PM CDT Tue Sep 28 2021

...Strong thunderstorms will impact portions of northwestern George,
southeastern Perry, southern Greene and northeastern Stone Counties
through 200 PM CDT...

At 114 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Leakesville to 11
miles northeast of Wiggins. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leakesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3123 8857 3116 8843 3106 8843 3082 8881
      3092 8909
TIME...MOT...LOC 1814Z 289DEG 16KT 3118 8858 3095 8896

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Sep 28, 1:52 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
152 PM CDT Tue Sep 28 2021

ALZ052-MSZ067-281945-
Washington AL-Wayne MS-
152 PM CDT Tue Sep 28 2021

...Strong thunderstorms will impact portions of western Washington
and southeastern Wayne Counties through 245 PM CDT...

At 152 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles east of
Buckatunna to 4 miles east of Deer Park. Movement was northeast at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chatom, Deer Park, Tibbie, Buckatunna and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 8811 3114 8820 3115 8826 3138 8845
      3144 8845 3144 8849 3153 8857 3165 8836
TIME...MOT...LOC 1852Z 205DEG 8KT 3154 8843 3124 8824

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Sep 28, 2:22 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Tue Sep 28 2021

ALZ051-052-MSZ067-282000-
Choctaw AL-Washington AL-Wayne MS-
222 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington and northeastern Wayne Counties
through 300 PM CDT...

At 221 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Waynesboro. This storm was
nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Silas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 8834 3175 8870 3186 8859 3188 8852
      3180 8824
TIME...MOT...LOC 1921Z 211DEG 3KT 3173 8849

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Sep 28, 3:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Tue Sep 28 2021

ALZ051-282115-
Choctaw AL-
323 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of northwestern Choctaw
County through 415 PM CDT...

At 322 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles northeast of Crandall, or 14 miles west
of Butler, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lisman, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3187 8826 3189 8847 3219 8843 3220 8823
TIME...MOT...LOC 2022Z 272DEG 5KT 3203 8846

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:26 AM CDTDense Fog AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more2 hr
Sep 28, 10:13 AM CDTSpecial Marine WarningMOB79 min
Sep 28, 10:17 AM CDTSpecial Weather StatementMOBMobile28 min
Sep 28, 10:18 AM CDTSpecial Weather StatementMOBBaldwin57 min
Sep 28, 1:52 PM CDTSpecial Weather StatementMOBWashington53 min
Sep 28, 2:33 PM CDTAreal Flood AdvisoryMOBChoctaw, Mobile, Washington2 hr
Sep 28, 2:40 PM CDTSpecial Marine WarningMOB65 min
Sep 28, 3:46 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Sep 28, 12:48 PM CDTSpecial Weather StatementMOBGeorge42 min
Sep 28, 1:15 PM CDTSpecial Weather StatementMOBGeorge45 min
Sep 28, 1:32 PM CDTAreal Flood AdvisoryMOBGeorge, Greene2 hr
Sep 28, 1:56 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr
Sep 28, 2:22 PM CDTSpecial Weather StatementMOBWayne38 min
Sep 28, 3:15 PM CDTAreal Flood AdvisoryMOBStone5 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.